Missouri, 2014

Hail and Damaging Winds in Missouri, July 7 to 8, 2014

July 7 to 8, 2014 · NWS LSX · 29 events in 20 counties and zones

A frontal boundary moved through the region, triggering showers and thunderstorms. There were numerous reports of damaging winds and large hail with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A frontal boundary moved through the region, triggering showers and thunderstorms. There were numerous reports of damaging winds and large hail with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 7, 5:21 PM CST, 24 minutes earlier.

Area forecast discussion, Jul 7, 5:21 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT Mon Jul 7 2014

.UPDATE:
Issued at 617 PM CDT Mon Jul 7 2014

Scattered thunderstorms are developing across the St. Louis Metro
as hot and unstable airmass interacts with remnant outflow
boundary stretching from northwest St. Charles County to south St.
Louis City. These storms could produce large hail or locally
damaging winds. The greater threat of severe weather remains with
the expected line of storms later this evening and overnight from
the northwest.

CVKING

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 341 PM CDT Mon Jul 7 2014

(Tonight)

Main concern continues to be the potential for severe weather late
tonight...specifically damaging winds.  Not much change from
previous thinking that thunderstorms will initiate late this
afternoon and early this evening over Nebraska and Kansas along a
surface front as a shortwave trough approaches the area from the
northwest.  These storms will increase in intensity and congeal into
an MCS as they move southeast along the front into Missouri during
the late evening and overnight hours. Strong low level moisture
convergence along the front along with forcing with the shortwave
will support the MCS.  Decent values MUCAPE and low level and deep
layer shear values will allow the MCS to stay severe into central
and eastern Missouri and adjacent sections of Illinois into the
overnight hours.  In addition, precipitable water still suggest that
the MCS will produce very heavy rainfall rates.  However given
progressive nature of MCS and high flash flood guidance numbers will
just mention locally heavy rainfall in the HWO at this time.

Britt

.LONG TERM:  (Tuesday through Next Monday)
Issued at 341 PM CDT Mon Jul 7 2014

(Tuesday through Thursday)

On Tuesday, the front will be moving south and out of the CWA about
the time that thunderstorms will be initiating during the early-mid
afternoon hours.  There is still some potential that one or two of
these storms could become severe before they move out of the CWA
during the late afternoon hours.

The front will then move well south of the area Wednesday into
Thursday as the flow becomes northwesterly aloft.  The area will lie
under mainly subsidence during this period, so have kept these two
days dry.  850 mb temperatures will be between 12-18C promising
below normal temperatures.

(Friday through next Monday)

Warm front is still on track to move through the area on Friday and
Saturday causing temperatures to climb back closer to normal.  The
front will keep scattered thunderstorms in the forecast.  850 mb
temperatures of 18-20C call for temperatures at or just above
normal.  ECMWF sets up northwesterly flow over the area quicker than
the GFS on Saturday and Sunday, so consequently it is trying to
bring a cold front through the CWA faster. This solution is faster
than in previous runs, so went with the slower idea with a cold
front entering the northern part of the CWA on Sunday morning and
move it south across the area through Monday.  Will continue the
chance of thunderstorms into early next week.

Britt

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1235 PM CDT Mon Jul 7 2014

Focus will be TSRA this afternoon and tonight. A surface fnt
remains across the region. TSRA are expected to develop along and
just S of this fnt with SUS/CPS most likely to be impacted by
storms. Large TSRA complex still expected to develop across NEB/KS
region late this afternoon into the evening. This MCS is expected
to track SE impacting all terminals late this evening into the
early morning hours Tues. This MCS will be capable of producing
severe wind gusts in excess of 60 kts. TSRA shud diminish by
sunrise Tues with VFR conditions expected thru the morning.

Specifics for KSTL: Chances for TSRA continue thru this afternoon.
Still expect a large MCS to move thru the area during the early
morning hours Tues. Severe wind gusts in excess of 60 kts will be
possible with this MCS. TSRA shud diminish by sunrise leaving the
remainder of the TAF period as VFR.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 7, 2:59 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT MON JUL 7 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. A FEW OF THESE
STORMS WILL BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH. LARGE
HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO
POSSIBLE.

MAJOR RIVER FLOODING WILL BE TAKING PLACE AT SEVERAL LOCATIONS ON
THE MISSISSIPPI RIVER NORTH OF GRAFTON. PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
EVENING. SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST MISSOURI.

THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY NIGHT AND
CONTINUE THROUGH SUNDAY.

MAJOR RIVER FLOODING WILL EXPAND TO MANY LOCATIONS ON THE
MISSISSIPPI RIVER NORTH OF GRAFTON FOR MUCH OF THE WEEK. MAJOR
FLOODING IS ALSO FORECAST ALONG ON THE CUIVRE RIVER AT OLD MONROE
AND ALONG THE ILLINOIS RIVER AT HARDIN.  PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

BRITT

In the hours before

Local storm report, Jul 7, 2:26 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             SELMAVILLE              38.61N  89.00W
07/07/2014  E1.00 INCH       MARION             IL   TRAINED SPOTTER

&&

DYE
Local storm report, Jul 7, 2:33 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     KELL                    38.49N  88.90W
07/07/2014  E45 MPH          MARION             IL   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, Jul 7, 2:53 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     CENTRALIA               38.52N  89.13W
07/07/2014                   MARION             IL   BROADCAST MEDIA

            TREE DOWN ON POWER LINE AS WELL AS NUMEROUS LARGE TREE
            LIMBS DOWN.

&&

GOSSELIN
Local storm report, Jul 7, 3:53 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
07/07/2014  M2.43 INCH       MADISON            IL   TRAINED SPOTTER

            THE RAIN WAS MEASURED JUST EAST OF EDWARDSVILLE
            ILLINOIS.

&&

DYE
Special weather statement, Jul 7, 5:33 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT MON JUL 7 2014

ILZ098-MOZ052-061-080015-
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
633 PM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES...
SOUTHEASTERN LINCOLN AND SOUTHERN CALHOUN COUNTIES UNTIL 715 PM
CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WENTZVILLE...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. PAUL...
  ST. CHARLES...

THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 222 TO EXIT 228.

CVKING
Special weather statement, Jul 7, 5:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT MON JUL 7 2014

MOZ063-064-080015-
ST. LOUIS MO-ST. LOUIS CITY MO-
634 PM CDT MON JUL 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. LOUIS CITY AND
SOUTHERN ST. LOUIS COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALLEY PARK...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FENTON...
  KIRKWOOD...
  SUNSET HILLS...
  OAKLAND...
  CRESTWOOD...
  GLENDALE...
  WEBSTER GROVES...
  LAKESHIRE...
  AFFTON...
  SHREWSBURY...

THIS STORM WILL AFFECT CASTLEWOOD STATE PARK.

THIS STORM WILL ALSO IMPACT...
INTERSTATE 44 FROM EXIT 269 TO EXIT 277.

CVKING

The radar

The St Louis radar (KLSX), 29 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 5 hail. Local standard time, as filed.

Hail, St. Louis

When
July 7, 5:45 PM CST to 6:00 PM CST
Where
St. Louis County, 0.89 mi WSW of Fenton to 0.71 mi N of Gravois
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.514, -90.445

There were numerous reports of large hail across southern St. Louis County. The largest hailstones were two inches in diameter which was reported in Affton. There were reports of quarter to golfball sized hail in Shrewsbury and Lemay.

Hail, St. Louis (C)

When
July 7, 5:58 PM CST to 6:05 PM CST
Where
St. Louis (C) County, 2.34 mi NW of Carondelet to 3.46 mi NE of Carondelet
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.577, -90.306

There were numerous reports of large hail across the southern portions of the City of St. Louis.

Hail, St. Louis

When
July 7, 6:20 PM CST to 6:27 PM CST
Where
St. Louis County, 1.67 mi N of Mattese to 0.59 mi SE of Oakville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.504, -90.351

Within 20 minutes of the first storm a second severe thunderstorm moved through far southern portions of St. Louis County. There were numerous reports of quart to golfball sized hail. Some of the towns affected were Mehlville and Oakville.

Hail, Jefferson

When
July 7, 7:11 PM CST to 7:13 PM CST
Where
Jefferson County, House Spgs to 4 mi NW of Imperial
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.420, -90.570

A swath of large hail fell between House Springs and just northwest of Imperial.

Hail, Jefferson

When
July 7, 7:20 PM CST to 7:30 PM CST
Where
Jefferson County, 2 mi SSW of Byrnesville to 0.23 mi S of Cedar Hill Lake
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.376, -90.650

Large hail fell over the Cedar Hill area.

Thunderstorm Wind, Knox

When
July 7, 9:15 PM CST to 9:30 PM CST
Where
Knox County, 2.38 mi SSE of Novelty to 0.77 mi NNW of Newark
Measured
56 kt (64 mph) estimated gust
Reported by
County Official
Coordinates
39.990, -92.177

Thunderstorm winds blew down numerous large tree limbs and power lines across far southern Knox County.

Thunderstorm Wind, Shelby

When
July 7, 9:20 PM CST to 9:30 PM CST
Where
Shelby County, 4.81 mi NE of Epworth to 0.6 mi NE of Shelbyville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.951, -92.038

Thunderstorm winds blew down numerous large tree limbs between Bethel and Shelbyville. Also, a large tree was blown across a gravel road 3 miles southwest of Bethel. Some shingles were blown off of a house 5 miles north of Bethel.

Thunderstorm Wind, Lewis

When
July 7, 9:46 PM CST to 9:50 PM CST
Where
Lewis County, La Belle to 0.71 mi ESE of La Belle
Measured
56 kt (64 mph) estimated gust
Reported by
County Official
Coordinates
40.120, -91.920

Thunderstorm winds blew down several large tree limbs and power lines in La Belle.

Thunderstorm Wind, Boone

When
July 7, 10:20 PM CST to 10:35 PM CST
Where
Boone County, Columbia to 1.76 mi SSE of Englewood
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
38.950, -92.330

A line of severe thunderstorms moved through Columbia and tracked southeast through rest of county. A 67 mph wind gust was measured at University of Missouri Jefferson Farm and Gardens just southeast of town on East New Haven Road. Also, the ASOS at Columbia Regional Airport measured a 58 mph wind gust. Numerous trees, power lines and tree limbs were blown down, especially on the southern sections of Columbia. A couple of the fallen trees blocked roads in the area.

Thunderstorm Wind, Ralls

When
July 7, 10:30 PM CST to 10:35 PM CST
Where
Ralls County, 4.02 mi NNW of Flinthill to 4.08 mi W of Ilasco
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.671, -91.416

Thunderstorm winds blew down several large tree limbs as well as a stop sign at the intersection of U.S. Highway 61 and Highway HH.

Thunderstorm Wind, Marion

When
July 7, 10:35 PM CST to 10:45 PM CST
Where
Marion County, 1.66 mi SW of Hannibal to 1.51 mi ENE of Hannibal
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.686, -91.405

Thunderstorm winds blew in several windows on businesses downtown as well as blowing down a traffic light.

Thunderstorm Wind, Audrain

When
July 7, 10:35 PM CST to 10:40 PM CST
Where
Audrain County, 0.78 mi SSW of Mexico to 1.26 mi SW of Francis
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.170, -91.907

Thunderstorm winds blew down several large trees, numerous tree limbs and power lines around town. Seven power poles along U.S. Highway 54 were blown over knocking power out to several businesses in the area. One tree limb fell onto an unoccupied car causing minor damage and another limb fell onto a house causing minor roof and siding damage. Some of the fallen limbs and power lines briefly blocked roadways. No injuries were reported with this storm.

Thunderstorm Wind, Callaway

When
July 7, 10:40 PM CST to 11:00 PM CST
Where
Callaway County, 1.97 mi NNW of Boydsville to 1.78 mi WNW of Toledo
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.847, -92.133

As a line of thunderstorms moved across Callaway County, thunderstorm winds blew down numerous tree limbs and power lines across the county.

Thunderstorm Wind, Cole

When
July 7, 10:45 PM CST to 11:00 PM CST
Where
Cole County, 1.93 mi ENE of Scruggs to 1.06 mi SSE of Wardsville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.581, -92.247

Thunderstorm winds blew several large trees and numerous large tree limbs and power lines across northern Cole County. In Wardsville, two thirds of the gymnasium roof was damaged at Blair Oaks High School.

Thunderstorm Wind, Montgomery

When
July 7, 10:57 PM CST to 11:07 PM CST
Where
Montgomery County, 0.95 mi NW of Montgomery City to 2.62 mi SW of Bellflower
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.979, -91.514

Thunderstorm winds blew down several large trees, numerous tree limbs and power lines. One tree was blown down across Highway 161 near intersection with Highway V.

Thunderstorm Wind, Audrain

When
July 7, 10:58 PM CST to 11:00 PM CST
Where
Audrain County, 1.06 mi SSW of Vandalia to 1.51 mi WNW of Vandalia Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.305, -91.505

Thunderstorm winds blew down numerous trees, tree limbs and power lines. Also, a shed was destroyed in town. One building in town sustained moderate roof damage.

Thunderstorm Wind, Ralls

When
July 7, 10:58 PM CST to 11:08 PM CST
Where
Ralls County, 0.61 mi N of Center to 0.38 mi NE of New London
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.509, -91.529

Thunderstorm winds blew down numerous power lines between Center and New London.

Thunderstorm Wind, Osage

When
July 7, 11:05 PM CST
Where
Osage County, 0.78 mi W of Bonnots Mill
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.578, -91.964

Thunderstorm winds blew down a tree blocking Route A in Bonnots Mill. Also, a tree was blown over onto a house in town causing moderate damage.

Thunderstorm Wind, Pike

When
July 7, 11:18 PM CST to 11:24 PM CST
Where
Pike County, 1.92 mi WSW of Farmer to Bowling Green
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.238, -91.352

Thunderstorm winds blew down several trees along Route Y southwest of Bowling Green. Also, several trees were blown down around Bowling Green.

Thunderstorm Wind, Osage

When
July 7, 11:20 PM CST
Where
Osage County, 0.52 mi SSE of Meta
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.313, -92.167

Thunderstorm winds blew down several power lines in Meta.

Thunderstorm Wind, Gasconade

When
July 7, 11:20 PM CST
Where
Gasconade County, 2.99 mi SE of Gasconade
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.639, -91.511

Thunderstorm winds blew over a large tree onto Highway J just southwest of intersection with Highway 100.

Thunderstorm Wind, Warren

When
July 7, 11:24 PM CST to 11:25 PM CST
Where
Warren County, 0.57 mi W of New Truxton to Warrenton
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.981, -91.241

Thunderstorm winds blew over a large tree onto Highway A near intersection with Pin Oak Church Road.

Thunderstorm Wind, Osage

When
July 7, 11:25 PM CST
Where
Osage County, 0.52 mi NW of Linn to 0.75 mi ESE of Linn
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.486, -91.856

Thunderstorm winds blew over several mail boxes in Linn.

Thunderstorm Wind, Franklin

When
July 7, 11:30 PM CST
Where
Franklin County, 1.99 mi S of Gerald
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.371, -91.319

Thunderstorm Wind, Lincoln

When
July 7, 11:40 PM CST to 11:42 PM CST
Where
Lincoln County, Troy to 3.26 mi SW of Moscow Mills
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.980, -90.980

Thunderstorm winds blew down a large tree onto a house in Troy causing moderate damage. Several trees were blown down about two miles southwest of Moscow Mills on Highway U. A couple of fences were destroyed in this area as well.

Thunderstorm Wind, Warren

When
July 7, 11:44 PM CST
Where
Warren County, 0.64 mi S of Dutzow
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
38.591, -90.999

Thunderstorm Wind, St. Charles

When
July 7, 11:45 PM CST to 11:53 PM CST
Where
St. Charles County, Wentzville to 1.43 mi SE of Gilmore
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.820, -90.850

Thunderstorm winds blew down numerous trees and tree limbs in Wentzville and Lake St. Louis.

Thunderstorm Wind, Lincoln

When
July 7, 11:55 PM CST
Where
Lincoln County, 0.54 mi SSE of Elsberry to 1.08 mi E of Elsberry
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.163, -90.797

Thunderstorm winds blew down numerous trees in Elsberry. One large tree fell onto two unoccupied vehicles and a house.

Thunderstorm Wind, St. Louis

When
July 8, 12:05 AM CST to 12:17 AM CST
Where
St. Louis County, 1.38 mi SSW of Chesterfield to 0.82 mi ESE of Olivette
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.653, -90.582

Thunderstorm winds blew down numerous large tree limbs in Chesterfield and Olivette.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539679, 539681, 539682, 539692, 539687, 539695, 539694, 539696, 539697, 539699, 539702, 539707, 539708, 539709, 540244, 540245, 540246, 540249, 540254, 540251, 540255, 540256, 540252, 540257, 540259, 540261, 540262, 540260, 540263.